MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEL10080
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the endovascular stent graft allegedly fractured when the health care provider was attempting to deploy the stent graft in the left internal iliac artery.It was further reported that the stent graft partially deployed about a quarter from the delivery system before the outer catheter sheath fractured.Reportedly, the delivery system with the stent graft was removed without incident and replace with another to complete the procedure.The patient was hemodynamically stable at the conclusion of the procedure.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing related cause was considered.The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.There was no manufacturing anomalies or changes which may have caused or contributed to the reported event.No additional complaint has been reported for this lot number previously.Investigation summary: based on the condition of the returned sample the reported failure to deploy the stent graft was confirmed.The stent graft was found partially deployed and the outer sheath was found elongated which indicates that increased friction affected the delivery system during attempt of stent graft deployment and finally led to the fracture of the outer sheath.This fracture makes a stent graft deployment impossible.As a result of the investigation performed the complaint was confirmed.The reported application represents an off label use of the device.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risks.Regarding preparation of the device the ifu states that "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (.).Flushing these lumens will also facilitate stent graft deployment." regarding the anatomy of the placement site the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure" and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." the reported application represents an off label use of the device.Based on the ifu supplied with this product the fluency® plus endovascular stent graft is indicated for use in the treatment of in-stent restenosis in the venous outflow of hemodialysis patients (.) and for the treatment of stenosis in the venous outflow of hemodialysis patients.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6933276
Report Number2020394-2017-01311
Device Sequence Number18863313
Product Code PFV
UDI-Device Identifier04049519008257
UDI-Public(01)04049519008257
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2018
Device Model NumberFEL10080
Device Catalogue NumberFEL10080
Device Lot NumberANZF2073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer11/23/2017
Initial Report FDA Received Date10/09/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR